Depression has been reported as a side effect of a wide variety of drugs in clinical medicine. Neuroleptics may cause depression in persons with or without any past history of psychiatric illness. Clinically, these drug-induced depressions may go unnoticed and thus create therapeutic problems. The authors present a case of quetiapine-associated depression in a patient being treated for schizophrenia. To the best of our knowledge it is the first description of depression associated with quetiapine treatment. This case report suggests that atypical antipsychotics may be a cause of depression. This is noteworthy because these medications have been found in the past to have an antidepressant action. Further data based on controlled studies are needed.
|Number of pages||3|
|State||Published - 1 May 2005|
- Atypical neuroleptics
- Neuroleptic-associated depression
ASJC Scopus subject areas
- Clinical Neurology
- Pharmacology (medical)